Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2014, 4:41 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 7, 2014, 5:18 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 118 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:00 PM EDT | TSTM WND DMG | Phillipston, MA | WIRES DOWN ON MAIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159 WUUS51 KBOX 072041 SVRBOX MAC011-027-072130- /O.NEW.KBOX.SV.W.0045.140707T2041Z-140707T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 441 PM EDT MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... * UNTIL 530 PM EDT * AT 440 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ORANGE...AND WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS IMPACTED INCLUDE... ORANGE...GARDNER...ATHOL...WINCHENDON...TEMPLETON...HUBBARDSTON... NORTHFIELD...ERVING...PHILLIPSTON...ROYALSTON...PETERSHAM...NEW SALEM...WENDELL AND WARWICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4256 7245 4271 7243 4270 7203 4250 7201 TIME...MOT...LOC 2040Z 267DEG 40KT 4262 7232 $$ FRANK
3 follow-up statements
302
WWUS51 KBOX 072057
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT MON JUL 7 2014
MAC011-072106-
/O.CAN.KBOX.SV.W.0045.000000T0000Z-140707T2130Z/
FRANKLIN MA-
457 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4270 7203 4250 7201 4254 7226 4261 7225
4262 7223 4266 7223
TIME...MOT...LOC 2056Z 267DEG 40KT 4263 7207
$$
MAC027-072130-
/O.CON.KBOX.SV.W.0045.000000T0000Z-140707T2130Z/
WORCESTER MA-
457 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN WORCESTER COUNTY...
AT 456 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WINCHENDON...OR 11 MILES EAST OF ORANGE...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
ORANGE...GARDNER...ATHOL...WINCHENDON...TEMPLETON...HUBBARDSTON...
PHILLIPSTON...ROYALSTON AND PETERSHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4270 7203 4250 7201 4254 7226 4261 7225
4262 7223 4266 7223
TIME...MOT...LOC 2056Z 267DEG 40KT 4263 7207
$$
FRANK578
WWUS51 KBOX 072115
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT MON JUL 7 2014
MAC027-072130-
/O.CON.KBOX.SV.W.0045.000000T0000Z-140707T2130Z/
WORCESTER MA-
515 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTH CENTRAL WORCESTER COUNTY...
AT 514 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR GARDNER...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GARDNER...WINCHENDON...TEMPLETON...HUBBARDSTON AND PHILLIPSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4270 7203 4250 7201 4252 7212 4259 7207
4255 7211 4264 7207
TIME...MOT...LOC 2114Z 267DEG 40KT 4264 7178
$$
FRANK737
WWUS51 KBOX 072118
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
518 PM EDT MON JUL 7 2014
MAC027-072128-
/O.CAN.KBOX.SV.W.0045.000000T0000Z-140707T2130Z/
WORCESTER MA-
518 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WORCESTER COUNTY
IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4270 7203 4250 7201 4252 7212 4259 7207
4255 7211 4264 7207
TIME...MOT...LOC 2115Z 267DEG 40KT 4264 7172
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:06 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 7, 4:06 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT MON JUL 7 2014
.SYNOPSIS...
VERY WARM/HOT AND HUMID WEATHER WILL PERSIST THROUGH MID WEEK.
WHILE MUCH OF THE TIME WILL BE DRY...A FEW STRONG HIT AND MISS
THUNDERSTORMS WILL BE POSSIBLE AT TIMES ESPECIALLY ACROSS THE
INTERIOR. A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THU IF THE COLD FRONT MOVES SLOWER...BUT DRY WEATHER WITH
LOWER HUMIDITY WILL ARRIVE BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
***SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING ACROSS
PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND***
SHORTWAVE COMBINING WITH MODEST INSTABILITY ALONG WITH 30 TO 40
KNOTS OF SHEAR HAS ALLOWED SCATTERED STRONG TO SEVERE THUNDERSTORMS
TO WORK INTO SOUTHWEST NH/NORTHWEST LATE THIS AFTERNOON. GIVEN
CAPES ON THE ORDER OF 1000 TO 1500 J/KG INTO THIS EVENING...FEEL THE
THREAT FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY EXPAND TO
AFFECT PORTIONS OF NORTHERN CT...WESTERN/NORTH CENTRAL MA AND INTO
SOUTHERN NH INTO THE EVENING HOURS. THE PRIMARY THREAT WILL BE
STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS ALONG WITH TORRENTIAL
RAINFALL. HAIL WILL BE A SECONDARY CONCERN IF ANY DISCRETE CORES
CAN DEVELOP.
THERE IS UNCERTAINTY IF THIS ACTIVITY WILL HOLD TOGETHER AS IT TRIES
TO ENTER EASTERN MA/RHODE ISLAND. WE SHOULD SEE A WEAKENING
TREND...BUT STILL AT LEAST SOME CONVECTIVE POTENTIAL GIVEN 30+ KNOTS
OF SHEAR ALONG WITH SOME INSTABILITY. WILL HAVE TO MONITOR THIS
CLOSELY THIS EVENING.
SHOULD SEE THE ACTIVITY WIND DOWN NEAR OR SHORTLY AFTER MIDNIGHT AS
THE SHORTWAVE DEPARTS. OTHERWISE...CAN/T RULE OUT A SPOT SHOWER OR
THUNDERSTORM GIVEN LOW LEVEL JET AND LEFT OVER INSTABILITY...BUT THE
VAST MAJORITY OF THE NIGHT SHOULD BE DRY. LOW TEMPS WILL ONLY FALL
BACK TO THE LOWER 70S IN MOST LOCALES...WITH PERHAPS A FEW UPPER 60S
IN NORTHWEST MA/SOUTHWEST NH.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY AND TUESDAY NIGHT...
ANOTHER VERY WARM/HOT AND HUMID DAY ACROSS THE REGION. HIGHS SHOULD
TOP OUT AROUND 90 TO THE LOWER 90S IN MANY LOCATIONS...ALTHOUGH A
FEW DEGREES COOLER ON THE SOUTH COAST/CAPE ISLANDS WITH SOUTHWEST
WINDS. IT WILL ONCE AGAIN BE BREEZY IN THE AFTERNOON WITH SOUTHWEST
WIND GUSTS OF 20 TO 30 MPH.
WHILE MUCH OF THE DAY WILL BE DRY...THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE DURING THE AFTERNOON. EXPECT 1000 TO 2000 J/KG
OF CAPE TO DEVELOP ALONG WITH 30 TO 40 KNOTS OF SHEAR. THE MAIN
UNCERTAINTY IS THAT WE DON/T HAVE AS STRONG A SHORTWAVE APPROACHING
AS THE ONE THIS AFTERNOON/EVENING. HOWEVER...GIVEN VERY GOOD
INSTABILITY/SHEAR WE PROBABLY WILL SEE ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOP DURING THE LATE AFTERNOON/EVENING HOURS.
WHILE AREAL COVERAGE REMAINS UNCERTAIN AND COULD BE LIMITED...ANY
STORM OR STORM/S THAT ARE ABLE TO DEVELOP IN THIS ENVIRONMENT COULD
BECOME STRONG TO SEVERE. THE MAIN THREAT WOULD BE STRONG TO
DAMAGING STRAIGHT LINE WIND GUSTS...BUT LARGE HAIL CAN/T BE RULED
OUT WITH ANY DISCRETE CELLS. HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THIS ACTIVITY.
BEST SHOT FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE NORTHWEST
OF A BOSTON TO PROVIDENCE LINE...ALTHOUGH CAN/T REALLY RULE ONE OUT
ANYWHERE. SHOULD SEE ACTIVITY WIND DOWN AFTER MIDNIGHT...BUT CAN/T
RULE OUT A FEW SPOT SHOWERS/THUNDERSTORMS RIGHT THROUGH DAYBREAK
WEDNESDAY GIVEN GOOD JET DYNAMICS/INSTABILITY.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* VERY WARM/HOT AND HUMID TUE NIGHT AND WED
* A FEW THUNDERSTORMS POSSIBLE TUE NIGHT...WED...AND PERHAPS INTO
THU
* DRIER AND LESS HUMID AIR RETURNS BY THE END OF THE WEEK
OVERVIEW AND MODEL PREFERENCES...
THE OVERALL PATTERN ACROSS THE ERN CONUS WILL REMAIN UNDER THE
INFLUENCE OF LONGWAVE TROF EXTENDING FROM HUDSON BAY INTO ONTARIO
AND QUEBEC THROUGH MUCH OF THE LONG TERM. INITIALLY...THE BASE OF
THIS TROF LIES ACROSS THE GREAT LAKES...LEAVING NEW ENGLAND IN SW
FLOW AND THEREFORE WARMING TEMPS AND HIGHER DWPT AIR. IT/S NOT
UNTIL THIS BASE SHIFTS FURTHER E BY LATE IN THE WEEK...THAT THE
COOLER/DRIER AIR IS ALLOWED TO MOVE IN ALONG WITH SFC HIGH PRES.
HOWEVER...EVEN WITH THE WEAK RIDGE ASSOCIATED WITH THE HIGH PRES
MOVING IN FOR THE WEEKEND...S FEW CUTOFF LOW PRES CENTERS
CONTINUE TO FUJIWHARA AROUND HUDSON BAY...ALLOWING YET ANOTHER
LONGWAVE TROF TO DEVELOP BY EARLY NEXT WEEK. ALTHOUGH THERE ARE
SOME SLIGHT DIFFERENCES...MUCH OF THE AVAILABLE LONG RANGE
GUIDANCE IS IN AGREEMENT WITH THESE SYNOPTIC SCALE FEATURES.
THEREFORE...A BLEND OF GUIDANCE WILL BE USED AS A BASELINE. THE
ONLY CAVEAT WILL BE THU...WHERE MORE WEIGHT WILL BE GIVEN TO THE
ECMWF DUE TO ITS CONSISTENCY WITH COLD FRONTAL TIMING...SOMETHING
THE GFS AND MANY ENSEMBLE MEMBERS ARE BEGINNING TO AGREE WITH.
DETAILS...
TUE NIGHT INTO WED...
SHORTWAVE ENERGY IS LIKELY TO PASS BY TUE NIGHT...SO ITS POSSIBLE
THE BULK OF CONVECTION ASSOCIATED WITH VERY MOIST/UNSTABLE AIRMASS
IN PLACE HOLDS OFF UNTIL MAINLY THE OVERNIGHT HOURS ON TUE. INDEED
THE 1000+ J/KG SB CAPE DOES NOT DIP TOO MUCH AFTER 00Z WED...K
VALES AND PWATS WELL ABOVE 1.5 INCHES ALSO SUGGEST A LOT OF
MOISTURE REMAINS THROUGH THE COLUMN. FINALLY...W ORIENTED SHEAR
REMAINS AROUND 30-35 KT. THEREFORE...SOME NOCTURNAL CONVECTION IS
POSSIBLE...SO WILL MAINTAIN POPS AND HEAVY RAIN WORDING AT LEAST
THROUGH 06Z AS THE SHORTWAVE MOVES THROUGH. OVERNIGHT MINS REMAIN
ELEVATED...UPPER 60S AND LOW 70S.
FOR WED...ITS TRICKY. SOUNDINGS SUGGEST DRY AIR BEGINS TO MOVE IN
ALOFT...HOWEVER THE SAME MOIST/WARM AIRMASS REMAINS IN PLACE AT
THE SFC...YIELDING 1000-2000J/KG SB CAPE VALUES ONCE AGAIN.
HOWEVER...SHEAR IS QUITE HIGH...ON THE ORDER OF 45 KT. THE ISSUE
AT HAND IS WHETHER OVERNIGHT CONVECTION...THE DRY AIR ALOFT OR THE
RELATIVE LACK OF A TRIGGER WILL BE ENOUGH TO PRECLUDE CONVECTIVE
ACTIVITY. THERE IS SOME SUPPORT AS THE RIGHT ENTRANCE REGION OF
STRONG UPPER JET LINES UP ACROSS SRN NEW ENGLAND. FOR NOW...WILL
CONTINUE TO SUGGEST SLIGHT TO CHANCE POPS WITH TS. THIS WILL
DEFINITELY HAVE TO BE WATCHED HOWEVER...AS ANOTHER ROUND OF HIGH
INSTABILITY COMBINED WITH THE VERY STRONG SHEAR AND VENTING JET
SETUP ALOFT...IF ANYTHING FIRES...COULD YIELD MORE WIDESPREAD OR
STRONGER SEVERE WX. THERE ARE JUST SOME MITIGATING FACTORS TO WORK
THROUGH.
THU...
AS MENTIONED ABOVE...THE KEY FOR THU WEATHER WILL BE THE TIMING
OF THE COLD FRONT WHICH WILL ALLOW DRIER/COOLER AIR TO FINALLY
FILTER INTO SRN NEW ENGLAND. WILL LEAN ON THE ECMWF WHICH HAS BEEN
MORE CONSISTENT...AND OTHER GUIDANCE LOOKS LIKE IT MAY BE CATCHING
UP. THEREFORE...THE FRONT IS LIKELY TO MOVE THROUGH SLOWLY DURING
THE DAY...AND MAY NOT EVEN BE OFFSHORE UNTIL THU NIGHT.
THEREFORE...WILL MAINTAIN THE HIGHER THAN NORMAL DWPTS AND
HUMIDITY THROUGH THE DAY AND KEEP POPS/TS RISK. NOT QUITE AS
CONCERNED AT THIS POINT ABOUT SEVERE WX FOR THU AS DRIER AIR AND
SUBSIDENCE INVERSION MAY LIMIT CAPE VALUES...BUT IT WILL STILL
HAVE TO BE WATCHED.
FRI INTO SAT...
HIGH PRES MOVES IN FROM THE NW AS BASE OF LONGWAVE TROF MOVES
THROUGH NEW ENGLAND. THIS ALLOWS DRIER AND COOLER W-NW FLOW TO
DEVELOP ACROSS THERE REGION...YIELDING A RELIEF FROM THE HEAT AND
HUMIDITY AND MAINLY DRY WX. TEMPS ARE LIKELY TO BE CLOSE TO
SEASONAL NORMALS BASED ON CURRENT MID LVL TEMPS.
SUN INTO MON...
ANOTHER GRADUAL LONGWAVE TROF DEVELOPMENT IS FAVORED...THANKS TO
STRONG SHORTWAVE MOVING THROUGH THE ZONAL FLOW ACROSS THE NRN
HALF OF THE CONUS. WHILE THERE REMAINS UNCERTAINTY HERE...THE BULK
OF AVAILABLE GUIDANCE FAVORS A RETURN TO MORE UNSETTLED AND
POTENTIALLY WET WX.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...
THIS AFTERNOON AND TONIGHT...MODERATE CONFIDENCE. SCT
SHOWERS/THUNDERSTORMS ARE EXPECTED TO MOVE INTO INTERIOR SOUTHERN
NEW ENGLAND ROUGHLY BETWEEN 4 PM AND MIDNIGHT. A FEW OF THE
STORMS MAY RESULT IN STRONG WIND GUSTS AND BRIEF TORRENTIAL RAIN.
THE ACTIVITY WILL BE HIT AND MISS...BUT WILL RESULT IN LOCALIZED
MVFR-IFR CONDITIONS. ACTIVITY SHOULD WEAKEN AS IT MOVES INTO
EASTERN MA/RI...BUT A FEW THUNDERSTORMS CAN/T BE RULED OUT AFTER 8
OR 9 PM THROUGH ABOUT MIDNIGHT. SOUTHWEST WIND GUSTS OF 25 TO 30
KNOTS SHOULD DIMINISH SOME AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING.
OTHERWISE...VFR CONDITIONS DOMINATE THROUGH TONIGHT OTHER
THAN SOME LOCALIZED PATCHY GROUND FOG LATE. LOW PROBABILITY THAT
LOW CLOUDS/FOG DEVELOP ACROSS SOUTHEAST NEW ENGLAND BUT DIDN/T HAVE
ENOUGH CONFIDENCE TO INSERT INTO THE TAF. LATER SHIFTS WILL HAVE TO
MONITOR.
TUESDAY AND TUESDAY NIGHT...MODERATE CONFIDENCE. VFR CONDITIONS
WILL DOMINATE...BUT PERHAPS A BETTER CHANCE OF LOW CLOUDS AND FOG
DEVELOPING ALONG THE SOUTHEAST NEW ENGLAND COAST TUE NIGHT. IN
ADDITION...A FEW AFTERNOON AND EVENING STRONG THUNDERSTORMS ARE
POSSIBLE WITH THE BEST SHOT NORTHWEST OF A BOS TO PVD LINE.
KBOS TAF...MODERATE CONFIDENCE IN TAF. LOW PROBABILITY FOR A
THUNDERSTORM IN THE VICINITY BETWEEN 00Z AND 04Z.
KBDL TAF...MODERATE CONFIDENCE IN TAF. LOW TO MODERATE PROBABILITY
FOR A FEW STRONG THUNDERSTORMS IN THE VICINITY BETWEEN 21Z AND 03Z.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
WEDNESDAY...MODERATE CONFIDENCE.
MAINLY VFR...EXCEPT IN PATCHY EARLY MORNING
STRATUS/FOG. IN ADDITION...LOCALIZED BRIEF MVFR-IFR CIGS/VSBYS ARE
POSSIBLE IN A FEW SHOWERS/THUNDERSTORMS LATE TUE INTO WED.
THURSDAY...MODERATE CONFIDENCE.
MAINLY VFR AGAIN...BUT THERE IS STILL AN ISOLATED THREAT FOR BRIEF
MVFR/IFR CONDITIONS IN SHOWERS/THUNDERSTORMS DURING THE
AFTERNOON...ESPECIALLY SOUTH AND EAST OF A BDL-ORH-BOS LINE.
FRIDAY...HIGH CONFIDENCE.
VFR CONDITIONS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE.
PERSISTENT SOUTHWEST FLOW WILL CONTINUE RIGHT THROUGH TUESDAY NIGHT
AHEAD OF A SLOW MOVING COLD FRONT. NEAR SHORE GUSTS OF 25 TO 30
KNOTS WILL DIMINISH AFTER SUNSET...SO WILL BE ABLE TO LET SOME OF
THE NEAR SHORE HEADLINES EXPIRE. WINDS MAY BE A TOUCH LESS GUSTY ON
TUESDAY...BUT STILL THE RISK FOR 25 KNOT WIND GUSTS SO MORE NEAR
SHORE SCA HEADLINES MAY BE NEEDED. AS FOR THE OUTER-WATERS...WILL
CONTINUE TO NEED SCA HEADLINES WITH LONG SOUTHWEST FETCH RESULTING
IN 4 TO 7 FOOT SEAS.
OTHERWISE...MAY SEE AREAS OF FOG DEVELOP MAINLY TUE NIGHT WHICH
COULD BE LOCALLY DENSE ACROSS THE SOUTHERN WATERS. IN
ADDITION...LOW TO MODERATE PROBABILITY FOR A FEW STRONG
THUNDERSTORMS TO MOVE ACROSS THE NEAR SHORE WATERS THIS EVENING AND
AGAIN LATE TUE.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
WED...MODERATE CONFIDENCE. SW FLOW CONTINUES MAINLY 10-15 KT WITH
GUSTS TO 20 BUT A FEW GUSTS AROUND 25 KT ARE POSSIBLE. IN ANY
CASE...SMALL CRAFT ADVISORIES ARE LIKELY TO CONTINUE ON THE OUTER
WATERS THANKS TO A 5-6 FT S SWELL LINGERING. SOME FOG OVER THE
WATERS TUE NIGHT WITH LOW VSBYS...ALONG WITH OCCASIONAL
THUNDERSTORMS INTO THE DAY WED.
THU...MODERATE CONFIDENCE.
ONE MORE ROUND OF POTENTIAL THUNDERSTORMS OVER THE S WATERS
ESPECIALLY. OTHERWISE...GRADUAL IMPROVEMENT LATE THU AS WINDS
SHIFT TO THE NW. SEAS MAY FINALLY DROP BELOW SCA THRESHOLDS BY THU
NIGHT.
FRI...HIGH CONFIDENCE.
HIGH PRESSURE BUILDS IN KEEPING WINDS/SEAS BELOW SCA THRESHOLDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
236-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
254>256.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ250.
&&
SYNOPSIS...FRANK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODYHazardous weather outlook, Jul 7, 4:36 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT MON JUL 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-082045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 436 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS INTERIOR SOUTHERN NEW ENGLAND. STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS ARE THE PRIMARY CONCERN...BUT CAN NOT RULE OUT AN ISOLATED REPORT OR TWO OF LARGE HAIL. HEAVY RAIN AND A VERY LOCALIZED FLOOD THREAT IS ALSO POSSIBLE. THERE ALSO IS A LOW PROBABILITY THAT A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS SURVIVE INTO EASTERN MASSACHUSETTS AND RHODE ISLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. AREAL COVERAGE OF THE ACTIVITY BOTH DAYS REMAINS UNCERTAIN...BUT THE PRIMARY THREAT WITH ANY STORM WILL BE STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS WHILE HAIL WILL BE A SECONDARY CONCERN. HEAVY RAIN AND VERY LOCALIZED FLOODING IS ALSO A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-082045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON THE WATERS LATE TUESDAY AFTERNOON AND EVENING...THEN AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 7, 1:59 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 159 PM EDT MON JUL 7 2014 MAZ002>004-008>011-026-NHZ011-012-015-072200- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE 159 PM EDT MON JUL 7 2014 ...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NH AND WESTERN/NORTH CENTRAL MA LATE THIS AFTERNOON AND THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NEW YORK STATE AND PENNSYLVANIA AS OF MID AFTERNOON. THIS ACTIVITY IS EXPECTED TO MOVE EAST INTO WESTERN/NORTH CENTRAL MA AND SOUTHWEST NH THROUGH THE EVENING HOURS. THE MAIN TIME FRAME FOR A FEW STRONG TO SEVERE THUNDERSTORMS IS BETWEEN 4 PM AND 10 PM. THE PRIMARY RISK IS FOR ISOLATED STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS WITH A SECONDARY CONCERN FOR HAIL WITH THE STRONGEST STORMS. IN ADDITION...THE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THOSE WITH OUTDOOR PLANS LATE THIS AFTERNOON AND EVENING SHOULD BE PREPARED TO SEEK INDOOR SHELTER QUICKLY IF THREATENING WEATHER APPROACHES. FRANK
Special weather statement, Jul 7, 2:25 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT MON JUL 7 2014
MAZ002-003-071930-
WESTERN FRANKLIN-EASTERN FRANKLIN-
225 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS IN NORTHWEST MASSACHUSETTS...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WILLIAMSTOWN...OR NEAR NORTH ADAMS...MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT CROSSES
FRANKLIN COUNTY BETWEEN 245 PM AND 330 PM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONROE...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...
ASHFIELD...COLRAIN...GILL...CHARLEMONT...LEYDEN...HEATH...ROWE AND
HAWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4273 7261 4272 7244 4250 7252 4260 7296
4266 7295 4266 7298 4268 7298 4269 7297
4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1823Z 282DEG 30KT 4271 7318
JWDLocal storm report, Jul 7, 3:28 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG MONROE 42.72N 72.95W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD
&&
WSLocal storm report, Jul 7, 4:18 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG MONROE 42.72N 72.95W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD
0342 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE TREES AND 3 POWER LINE POLES DOWN ON DEPOT AND
SOUTH STREETS
0345 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON WENDELL ROAD
0408 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/07/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN NEAR RTE 28
&&
WSLocal storm report, Jul 7, 4:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG MONROE 42.72N 72.95W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD
0325 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/07/2014 FRANKLIN MA AMATEUR RADIO
MANY TREES AND WIRES DOWN ON WEST NORTHFIELD RD. TIME
ESTIMATED PER RADAR.
0342 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE TREES AND 3 POWER LINE POLES DOWN ON DEPOT AND
SOUTH STREETS
0345 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON WENDELL ROAD
0408 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/07/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN NEAR RTE 28
0420 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
07/07/2014 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES DOWN NEAR POST OFFICE
0420 PM HAIL ASHBURNHAM 42.63N 71.90W
07/07/2014 M0.75 INCH WORCESTER MA TRAINED SPOTTER
DIME SIZE HAIL
0420 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
07/07/2014 WORCESTER MA TRAINED SPOTTER
LARGE TREES DOWN ON CENTRAL STREET
0421 PM TSTM WND DMG GARDNER 42.58N 71.99W
07/07/2014 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAMP COLLIER ROAD
&&
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:25 PM EDT | Special Weather Statement | BOX | Franklin | 65 min |
| Jul 7, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 49 min |
| Jul 7, 3:21 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 28 min |
| Jul 7, 3:46 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 44 min |
| Jul 7, 4:21 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| Jul 7, 4:24 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 111 min |
| Jul 7, 4:48 PM EDT | Tornado Warning | BOX | Middlesex, Worcester | 42 min |
| Jul 7, 5:12 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jul 7, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 46 min |
| Jul 7, 5:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 7, 5:40 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jul 7, 5:51 PM EDT | Tornado Warning | BOX | Middlesex, Suffolk | 24 min |
| Jul 7, 6:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 34 min |
| Jul 7, 6:33 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 27 min |
| Jul 7, 6:36 PM EDT | Special Marine Warning | BOX | 24 min | |
| Jul 7, 6:52 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire, Worcester | 83 min |
| Jul 7, 7:16 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 44 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.